# SDR GAIA9935

- Difficulty date: March 4, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N278US
- Make and model: Boeing 727251
- Aircraft serial: 21157
- System (JASC): 7920 · Engine Oil Distribution (Airframe Furnished)
- Part: Fitting
- Condition: Leaking
- Location: Nr 1 Engine
- Stage of operation: CR
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

EN ROUTE TO TOL, DURING CRUISE, THE NR 1 ENGINE LOST OIL AND QTY WENT TO ZERO.  SHUT DOWN ENGINE AND DECLARED AN EMERGENCY.  THE AIRCRAFT LANDED AT TOL WITHOUT FURTHER DIFFICULTY.  FOUND A BAD HELI-COIL FOR A GEARBOX FITTING.  INSTALLED NEW HELI-COIL AND CHECKED ENGINE OIL FILTER.  FILTER FOUND TO BE CLEAN.  RAN ENGINE AND NO LEAKS WERE NOTED.  THE AIRCRAFT WAS RETURNED TO SERVICE.  (M)
